MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE EXTRA S'PORT GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE EXTRA S'PORT GUIDE WIRE WITH MICROGLIDE COATING
Catalog Number 22225M
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during use of the.014 sport extra guide wire (gw) felt heavier.The teflon coating felt different and the color looked different than normal.It was also noted that the gw felt tacky and it was more difficult to remove balloons and stents when exchanging devices, which caused the gw to back out of the vessel.The procedure was completed with the same gw, but the gw had to be wiped down several times during use.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulties.In this case, it was reported that the teflon coating had an irregular texture and appearance.Factors that may contribute to an irregular handling, texture, or appearance include, but are not limited to, damage incurred during manufacturing, damage incurred during shipment, inadvertent damage during unpacking, material properties or procedure contaminants.Additionally, factors that may contribute to difficulty removing devices over the guide wire include, but are not limited to, inner diameter of the device, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, and/or damage to the device or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE EXTRA S'PORT GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18440282
Report Number2024168-2024-00115
Device Sequence Number17900706
Product Code DQX
UDI-Device Identifier08717648079573
UDI-Public08717648079573
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K950156
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number22225M
Device Lot Number2040161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown